# SDR 2014FA0000274

- Difficulty date: April 14, 2014
- Submitted: April 25, 2014
- Operation: General aviation
- Aircraft: N4292S
- Make and model: Piper PA-32R-301T
- Aircraft serial: 32R8329014
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: NAS464P3A13
- Condition: Failed
- Location: Nlg
- Part time: 3,360 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, PILOT HEARD A LOUD BANG FROM THE FRONT OF THE AIRCRAFT.  NOSE GEAR DOWN LIGHT ILLUMINATED.  WAS UNABLE TO RETRACT NOSE GEAR.  ELECTED TO LAND.  DURING INSPECTION, FOUND BOLT, NAS464PA13, THAT ATTACHES NOSE GEAR RETRACT CYLINDER TO THE AIRFRAME HAD SHEARED.  WHEN THIS HAPPENED, THE FORCE OF THE EXTEND ASSIST SPRINGS EXTENDED AND LOCKED THE NOSE GEAR DOWN.  RECOMMEND INSPECTION OF GEAR RETRACT CYLINDER BOLTS AT ANNUAL INSPECTION.  REPLACEMENT ON A 5 OR 10 YEAR SCHEDULE.  THE NAS 464P3A13 BOLT IS A SHEAR BOLT.
